Alert archive / Kansas / High Wind Watches in 2011
High Wind Watch 1, NWS Wichita, KS
NWS Wichita, KS issued this high wind watch at Apr 13, 2011, 3:48 PM CDT for 13 counties in Kansas. It took effect at Apr 15, 2011, 9:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 13, 2011, 3:48 PM CDT (20:48 UTC)
- In effect from
- Apr 15, 2011, 9:00 AM CDT
- Expired
- Apr 14, 2011, 3:11 PM CDT
- In force
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3111 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 465 m²/s²
- 0-3 km storm-relative helicity
- 477 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
754 WWUS73 KICT 132048 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 348 PM CDT WED APR 13 2011 KSZ032-033-047>051-067-068-082-083-091-092-141000- /O.NEW.KICT.HW.A.0001.110415T1400Z-110416T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 348 PM CDT WED APR 13 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * TIMING...THE HIGH WIND WATCH IS IN EFFECT FROM 9:00 AM FRIDAY MORNING THROUGH 7:00 PM FRIDAY. * WINDS...NORTHWEST WINDS AT 35 TO 45 MPH...WITH GUSTS TO NEAR 55 MPH ARE POSSIBLE. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL ESPECIALLY DIFFICULT ON EAST WEST ROADS. IN ADDITION...WITH THE DRY CONDITIONS THROUGH CENTRAL KANSAS...ANY OUTSIDE BURNING IS STRONGLY DISCOURAGED AND COUNTY FIRE BANS ARE IN EFFECT FOR MANY OF THE COUNTIES IN THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ELDER
2 follow-up statements
201 WWUS73 KICT 140849 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 349 AM CDT THU APR 14 2011 KSZ032-033-047>051-067-068-082-083-091-092-142300- /O.CON.KICT.HW.A.0001.110415T1400Z-110416T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 349 AM CDT THU APR 14 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * TIMING...STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA FROM WEST TO EAST ON FRIDAY MORNING INTO THE EVENING HOURS. * WINDS...NORTHWEST WINDS AT 35 TO 45 MPH...WITH GUSTS TO NEAR 55 MPH ARE POSSIBLE. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL ESPECIALLY DIFFICULT ON EAST WEST ROADS. IN ADDITION...WITH THE DRY CONDITIONS THROUGH CENTRAL KANSAS...ANY OUTSIDE BURNING IS STRONGLY DISCOURAGED AND COUNTY FIRE BANS ARE IN EFFECT FOR MANY OF THE COUNTIES IN THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ LAWSON
466 WWUS73 KICT 142011 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 311 PM CDT THU APR 14 2011 KSZ032-033-047-048-050-067-082-091-151100- /O.UPG.KICT.HW.A.0001.110415T1400Z-110416T0000Z/ /O.NEW.KICT.HW.W.0001.110415T1300Z-110416T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 311 PM CDT THU APR 14 2011 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM CDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA FROM WEST TO EAST FRIDAY MORNING...AND CONTINUE INTO THE EVENING HOURS. * WINDS...NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO NEAR 55 MPH ARE LIKELY. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL ESPECIALLY DIFFICULT. IN ADDITION...WITH THE DRY CONDITIONS THROUGH CENTRAL KANSAS...ANY OUTSIDE BURNING IS STRONGLY DISCOURAGED. COUNTY FIRE BANS ARE IN EFFECT FOR MANY OF THE COUNTIES IN THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. && $$ KSZ049-051-068-083-092-151100- /O.UPG.KICT.HW.A.0001.110415T1400Z-110416T0000Z/ /O.NEW.KICT.WI.Y.0007.110415T1300Z-110416T0200Z/ SALINE-MCPHERSON-HARVEY-SEDGWICK-SUMNER- INCLUDING THE CITIES OF...SALINA...MCPHERSON...NEWTON...WICHITA... WELLINGTON 311 PM CDT THU APR 14 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 9 PM CDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA FROM WEST TO EAST FRIDAY MORNING...AND CONTINUE INTO THE EVENING HOURS. * WINDS...NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO NEAR 50 MPH ARE LIKELY. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL ESPECIALLY DIFFICULT. IN ADDITION...WITH THE DRY CONDITIONS ACROSS THE AREA...ANY OUTSIDE BURNING IS STRONGLY DISCOURAGED. COUNTY FIRE BANS ARE IN EFFECT FOR MANY OF THE COUNTIES IN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ052-053-069-093-151100- /O.NEW.KICT.WI.Y.0007.110415T1300Z-110416T0200Z/ MARION-CHASE-BUTLER-COWLEY- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...WINFIELD...ARKANSAS CITY 311 PM CDT THU APR 14 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 9 PM CDT FRIDAY. * TIMING...STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA FROM WEST TO EAST FRIDAY MORNING...AND CONTINUE INTO THE EVENING HOURS. * WINDS...NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO NEAR 50 MPH ARE LIKELY. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL ESPECIALLY DIFFICULT. IN ADDITION...WITH THE DRY CONDITIONS ACROSS THE AREA...ANY OUTSIDE BURNING IS STRONGLY DISCOURAGED. COUNTY FIRE BANS ARE IN EFFECT FOR MANY OF THE COUNTIES IN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ADK
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this high wind watch went out at Apr 13, 3:40 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 13, 3:40 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 340 PM CDT WED APR 13 2011 .DISCUSSION... FORECAST HIGHLIGHT/CONCERNS FOCUS AROUND SEVERE WEATHER POTENTIAL THU AFTERNOON-EVENING...AND VERY STRONG NORTHWEST WINDS LATE THU NIGHT-FRI. TONIGHT...POTENT/ENERGETIC SHORTWAVE CURRENTLY OVER THE WEST COAST WILL APPROACH THE REGION. IN RESPONSE TO THIS...850-700MB WARM/MOIST ADVECTION WILL BE ON THE INCREASE...ALONG WITH SUBSEQUENT ELEVATED INSTABILITY. DESPITE MINIMAL QPF...GFS/NAM CONSENSUS WOULD SUGGEST A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS TOWARD DAWN FOR MAINLY HUTCHINSON/WICHITA ON SOUTHWARD. GIVEN EXPECTED INSTABILITY...SMALL HAIL WILL BE POSSIBLE. THURSDAY-THURSDAY EVENING: FOCUS THEN TURNS TO POTENTIAL SEVERE WEATHER CHANCES THU AFTERNOON-EVENING...MAINLY ALONG/EAST OF I-135 CORRIDOR. PREVIOUS FORECASTER HAD A GOOD HANDLE ON THIS. PER MODEL CONSENSUS...ENERGETIC SHORTWAVE APPROACHING FROM THE WEST WILL ALLOW RAPID LOW-LEVEL MOISTURE RETURN TO CONTINUE AHEAD OF AN OCCLUDED FRONT/DRYLINE DURING THE DAY THU. THIS SHOULD RESULT IN SOME LOW CLOUDS...WHICH COULD HAMPER AFTERNOON DESTABILIZATION. HOWEVER...ALL MODELS INDICATE THESE CLOUDS ERODING...ALLOWING MODEST TO STRONG DESTABILIZATION TO OCCUR BY MID AFTERNOON. THINKING THERE WILL BE ELEVATED SHOWERS/THUNDERSTORMS IN THE MORNING LIFTING NORTHEAST ACROSS THE AREA...IN WING OF 850-700MB WARM/MOIST ADVECTION. BY EARLY-MID AFTERNOON PER GFS/NAM CONSENSUS...STRONG LOW-LEVEL CONVERGENCE COUPLED WITH STRONG MID-LEVEL COOLING APPROACHING FROM THE WEST SHOULD ALLOW STORMS TO FIRST DEVELOP OVER CENTRAL/SOUTH CENTRAL KS...GENERALLY ALONG OR JUST WEST OF I-135 CORRIDOR. THE MODELS HAVE BEEN STEADILY SLOWING THIS SYSTEM DOWN...RESULTING IN STORMS INITIATING FARTHER WEST. STRONG BACKED FLOW JUST EAST/NORTHEAST OF THE SURFACE LOW COMBINED WITH AT LEAST WEAKLY MODEST INSTABILITY AND AMPLE DEEP LAYER SHEAR SHOULD RESULT IN SUPERCELLS INITIALLY...CAPABLE OF LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. THIS SCENARIO LOOKS FAMILIAR TO A CLASSIC COLD CORE TORNADO EVENT. THEREAFTER...STRONG FORCING AND STRONG MERIDIONAL FLOW SHOULD RESULT IN STORM MERGERS AND MORE LINEAR FEATURES...SWITCHING THREAT TO MORE DAMAGING WIND AND HAIL. FARTHER SOUTH/EAST...MAINLY OVER SOUTHEAST KS ALONG/EAST OF I-135...SHEAR AND THERMODYNAMIC ENVIRONMENT IS EXPECTED TO BE MORE VOLATILE. DISCRETE SUPERCELLS (AT LEAST INITIALLY) ARE LIKELY...WHICH WILL BE CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS...ALONG WITH TORNADOES...SOME OF WHICH COULD BE STRONG. THINKING THE GREATEST POTENTIAL FOR STRONG TORNADOES WILL BE OVER EASTERN OK...AND PERHAPS SOUTHERN PORTIONS OF SOUTHEAST KS...CLOSEST TO APPROACHING 500-250MB JET CORE. A FEW HOURS AFTER INITIATION...STORM MODE IS UNCERTAIN...ALTHOUGH STRONG FORCING WOULD SUGGEST ACTIVITY GOING MORE LINEAR...WITH EMBEDDED SUPERCELL STRUCTURES. THERE REMAINS SOME QUESTIONS SURROUNDING MOISTURE RETURN AND SUBSEQUENT INSTABILITY SURROUNDING THIS STORM SYSTEM...SO PLEASE STAY TUNED. FRIDAY: AS THE PREVIOUS FORECASTER ALLUDED TO...VERY STRONG NORTHWEST WINDS WILL OVERSPREAD THE REGION FROM THE WEST...AS "BOMBED OUT" OCCLUDED STORM SYSTEM SLOWLY SHIFTS EAST. TIGHT PRESSURE GRADIENT IN CONCERT WITH STRONG MIXING AND 850MB FLOW OF 55-65 KTS SHOULD ALLOW FOR SOLID WIND ADVISORY CRITERIA...WITH POTENTIAL HIGH WIND WARNING CRITERIA GENERALLY WEST OF I-135. SUBTRACTING 10KTS FROM BUFKIT SOUNDINGS STILL YIELDS 35-40 MPH WINDS...WITH GUSTS TO 50-55 MPH. WITH THAT IN MIND WILL HOIST A HIGH WIND WATCH ALONG AND WEST OF I-135 FROM 9:00 AM UNTIL 7:00 PM ON FRIDAY. SCATTERED SHOWERS ARE A GOOD BET ACROSS THE AREA AS WELL...WITH WELL BELOW NORMAL TEMPERATURES. SATURDAY THROUGH SUNDAY: WILL NEED TO KEEP AN EYE ON TEMPERATURES...ESPECIALLY IN CENTRAL KANSAS SATURDAY MORNING. MORNING LOWS NEAR THE FREEZING MARK ARE CERTAINLY POSSIBLE...HOWEVER IF WINDS STAY UP TO ALLOW MIXING ...THAT SHOULD KEEP TEMPERATURES UP JUST ENOUGH. FOR NOW WILL FORECAST LOWS IN THE MID 30S...BUT AGAIN MAINLY WEST AND NORTH OF A GREAT BEND TO SALINA LINE...THIS AREA WILL NEED TO BE WATCHED. SURFACE LOW IS EXPECTED TO MOVE NORTHEAST AND TAKE THE RAIN CHANCES WITH IT. IN ADDITION THE PRESSURE GRADIENT WILL LOOSEN...REDUCING WINDS TO THE 15-20 MPH RANGE BY SATURDAY MORNING. HIGH PRESSURE IS EXPECTED TO BUILD OVER THE AREA ON SATURDAY RESULTING IN SUNNY SKIES AND NEAR SEASONAL TEMPERATURES. BY SATURDAY EVENING LEE TROFFING WILL BE SETTING UP...RETURNING OUR WINDS TO THE SOUTH AND WILL SEE WARMER TEMPERATURES ON SUNDAY. MONDAY THROUGH WEDNESDAY: MODELS AGREE ON BRINGING THE NEXT SHOT OF ENERGY ACROSS THE HEARTLAND THE FIRST HALF OF THE WEEK...HOWEVER THE INTENSITY AND TIMING OF IT ARE STILL IN QUESTION. DO THINK AS IT COMES ACROSS THERE WILL BE A STATIONARY FRONTAL BOUNDARY EXTENDING FROM THE SOUTHERN PLAINS INTO THE OHIO VALLEY TO PROVIDE LIFT AND GENERATE A FEW SHOWERS AND THUNDERSTORMS...ESPECIALLY TUESDAY AND INTO WEDNESDAY. .FIRE WEATHER...DESPITE COOLER TEMPERATURES...VERY STRONG NORTHWEST WINDS WILL LIKELY RESULT IN VERY HIGH TO EXTREME GRASSLAND FIRE DANGER GENERALLY WEST OF I-135 FRIDAY. HOWEVER...AREAS OF SHOWERS ARE FORECAST...WHICH WILL HOPEFULLY TEND TO GREATLY LESSEN THE FIRE DANGER...ESPECIALLY OVER CENTRAL KS. .AVIATION...QUASISTATIONARY FRONT WILL RUN PLAY HAVOC WITH WINDS IN THE VICINITY OF KRSL FOR MUCH OF THE PERIOD...AND KSLN/KHUT LATER IN PERIOD. PER HRRR FRONT WILL LIKELY HANG UP JUST PAST KRSL AND NEAR KHUT/KSLN AROUND 0000 UTC BEFORE RETREATING A BIT LATER TONIGHT. WITH DEEPENING SURFACE LOW...INCREASING WINDS/LOW LEVEL MOISTURE IS LIKELY. MODELS MAY BE A BIT FAST WITH MOISTURE RETURN GIVEN SURFACE DEW POINTS JUST STARTING TO INCREASE ALONG GULF. HOWEVER GIVEN LOW LEVEL WIND SPEEDS...SHOULD SEE CLOUDS STREAM IN/DEVELOP OVER THE AREA DURING THE MORNING. BELIEVE CHANCES FOR PRECIPITATION WILL BE BEYOND THIS FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 80 52 74 42 / 0 20 40 40 HUTCHINSON 79 50 72 41 / 10 20 50 50 NEWTON 79 52 73 43 / 10 20 50 50 ELDORADO 79 53 75 44 / 10 20 50 40 WINFIELD-KWLD 80 54 77 43 / 0 20 40 40 RUSSELL 73 45 62 37 / 10 20 60 70 GREAT BEND 74 46 62 37 / 10 20 50 60 SALINA 76 51 69 45 / 10 10 60 70 MCPHERSON 78 51 71 42 / 10 20 50 60 COFFEYVILLE 81 55 79 46 / 0 20 50 60 CHANUTE 79 53 77 46 / 10 10 50 70 IOLA 78 52 75 46 / 10 10 40 70 PARSONS-KPPF 80 54 79 46 / 0 10 50 70 && .ICT WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR KSZ032-033-047>051-067-068-082-083-091-092. && KLEINSASSER/ELDER/HOWERTON
Hazardous weather outlook, Apr 13, 4:50 AM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 450 AM CDT WED APR 13 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-141000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 450 AM CDT WED APR 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE STORMS WILL BE LIKELY THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR LOCATIONS GENERALLY EAST OF A LINCOLN TO WICHITA TO WELLINGTON LINE. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GOLF BALL SIZE HAIL ALONG WITH WINDS TO 70 MPH. IN ADDITION A FEW TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY OVER SOUTHEAST KANSAS. STRONG NORTHWEST WINDS ARE EXPECTED TO OVERSPREAD ALL OF CENTRAL AND SOUTH CENTRAL KANSAS ON FRIDAY. WIND SPEEDS ARE EXPECTED TO BE SUSTAINED BETWEEN 30 AND 35 MPH WITH GUSTS BETWEEN 40 AND 45 MPH. THESE STRONG NORTHWEST WINDS ON FRIDAY WILL ELEVATE THE GRASSLAND FIRE DANGER INDEX INTO THE VERY HIGH CATEGORY FOR LOCATIONS ALONG AND WEST OF INTERSTATE 135...WITH EXTREME FIRE DANGER EXPECTED FRIDAY AFTERNOON FOR AREAS WEST OF A HUTCHINSON TO HARPER LINE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THURSDAY AFTERNOON AND THURSDAY EVENING FOR LOCATIONS EAST OF A LINCOLN TO WICHITA TO WELLINGTON LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP LAWSON
Nearby
High Wind Watches in Kansas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.